MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW LXA; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW LXA; TISSUE HEART VALVES
Model Number LXA21
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received for analysis on february 21, 2018.The returned prosthesis was received in generally good condition, with visible calcification on the posts of the valve.The manufacturer is in the process of attempting to obtain further information about this event.
 
Event or Problem Description
It was reported that a mitroflow valve was explanted after 4.5 years with significant structural valve deterioration.No further information was provided.
 
Event or Problem Description
It was reported that a mitroflow valve was explanted after 4.5 years with significant structural valve deterioration.No significant cardiac risk factors were reported.The patient's coronary arteries were reportedly normal.
 
Additional Manufacturer Narrative
Leaflet calcification was detected with visual, x-ray and histological analysis.Visual inspection revealed the presence of tears near the posts on two leaflets.Histological analysis also showed the presence of lipid infiltration (cholesterol clefts) in the pericardial tissue.Inflammatory cells were identified on the leaflets.There was no evidence of endocarditis on the valve, as evaluated with gram staining.The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa21, s/n # (b)(4), as they pertain to the reported event, were pulled and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa21 mitroflow aortic pericardial heart valve at the time of manufacture and release.Based on the investigations performed, leaflet calcification caused stiffening of the leaflets and led to progressive valve stenosis.Lipid infiltration may have contributed to localized leaflet stiffness.Aortic insufficiency likely resulted from leaflet tearing.Although no risk factors for svd were reported, limited information about the patient's clinical history is known.It is therefore possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this mitroflow valve.However, the root cause of the event is ultimately unknown.

Brand Name
MITROFLOW LXA
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key7320750
Report Number3004478276-2018-00144
Device Sequence Number151110
Product Code LWR
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)180331
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2018
Device Model NumberLXA21
Device Catalogue NumberLXA21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;